Document info



In: Contributions to Geophysics and Geodesy, vol. 49, no. 3
Mohammed Tlas - Jamal Asfahani

Multiple-linear regression to best-estimate of gravity parameters related to simple geometrical shaped structures

Details:

Year, pages: 2019, 303 - 324
Language: eng
Keywords: gravity anomaly, sphere-like structure, semi-infinite vertical cylinder-like structure, infinite horizontal cylinder-like structure, multiple-linear regression

About article:

A new interpretative approach is proposed to best-estimate of gravity parameters related to simple geometrical shaped structures such as a semi-infinite vertical cylinder, an infinite horizontal cylinder, and a sphere like structures. The proposed technique is based on the multiple-linear regression oriented towards estimating the model parameters, e.g., the depth from the surface to the center of the buried structure (sphere or infinite horizontal cylinder) or the depth from the surface to the top of the buried object (semi-infinite vertical cylinder), the amplitude coefficient, and the horizontal location from residual gravity anomaly profile. The validity of the proposed approach is firstly demonstrated through testing different synthetic data set corrupted and contaminated by a white Gaussian random noise level. The theoretical synthetic obtained results obviously show that the estimated parameters values, derived by the proposed technique are close to the assumed true parameters values. This approach is applied on five real field residual gravity anomalies taken from Cuba, Sweden, Iran, USA, and Germany, where the efficacy of this new approach is consequently proven. A comparable and acceptable agreement is noticed between the results derived by this proposed approach and those obtained from the real field data information.

Download Fulltext

How to cite:

ISO 690:
Tlas, M., Asfahani, J. 2019. Multiple-linear regression to best-estimate of gravity parameters related to simple geometrical shaped structures. In Contributions to Geophysics and Geodesy, vol. 49, no.3, pp. 303-324. DOI: https://doi.org/10.2478/congeo-2019-0016

APA:
Tlas, M., Asfahani, J. (2019). Multiple-linear regression to best-estimate of gravity parameters related to simple geometrical shaped structures. Contributions to Geophysics and Geodesy, 49(3), 303-324. DOI: https://doi.org/10.2478/congeo-2019-0016

About edition:

Published: 24. 10. 2019